The Annals of Statistics

Asymptotics for the maximum of half-normal plots

Larry Goldstein and Louis Gordon

Full-text: Open access

Abstract

We study approximations to the distribution of the largest Walsh-Fourier coefficient obtained by transforming i.i.d. observations from a non-normal parent distribution. The study is inspired by the use of half-normal plots in screening studies and in the analysis of molecular sequence data. In the latter context, we indicate why continuity corrections are needed.

Article information

Source
Ann. Statist., Volume 24, Number 5 (1996), 2250-2265.

Dates
First available in Project Euclid: 20 November 2003

Permanent link to this document
https://projecteuclid.org/euclid.aos/1069362320

Digital Object Identifier
doi:10.1214/aos/1069362320

Mathematical Reviews number (MathSciNet)
MR1421171

Zentralblatt MATH identifier
0867.62006

Subjects
Primary: 60G70: Extreme value theory; extremal processes
Secondary: 62K15: Factorial designs

Keywords
Half-normal plot extremes Fisher's test

Citation

Goldstein, Larry; Gordon, Louis. Asymptotics for the maximum of half-normal plots. Ann. Statist. 24 (1996), no. 5, 2250--2265. doi:10.1214/aos/1069362320. https://projecteuclid.org/euclid.aos/1069362320


Export citation